On Triumeq 5 months

Question

I started a daily regimen of Triumeq 5 months ago. At the beginning, I experienced almost-immediate, overwhelming nausea in addition to insomnia. At that point, I was taking it with breakfast. When the nausea persisted, I switched to taking my meds with dinner, because that's a larger meal and there's more food to absorb the medication. Now I wake up every single morning with an emergent need to poop. It burns and hurts and I have to go RIGHT then. I also still experience strange symptoms of nausea and other gurgly feelings in my stomach on a daily basis. Any suggestions? Should I try for a few more months and see if they symptoms disappear? I was tested for having an allergy to the pill and that test came back negative.

Answer

Severely annoying gastrointestinal side effects from Triumeq are uncommon but can occur. If you have had a clinical evaluation for those symptoms (looking for gallbladder disease, liver or pancreatic problems, gut infections/parasites, lactose or gluten sensitivity and other conditions) and haven't found another likely explanation then a trial on an alternative regimen is worth considering. If you switched to an entirely different regimen and the symptoms resolve that would somewhat confirm that one of the components of Triumeq was likely at fault. KH